Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 124, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Nov 22, 2011, 7:44 AM CST for Liberty County, Polk County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 22, 2011, 7:44 AM CST (13:44 UTC)
- Expired
- Nov 22, 2011, 8:15 AM CST
- In force
- 31 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Liberty County, TX, Polk County, TX
The radar
The Houston radar (KHGX), 102 km from the middle of the area, began a volume at 13:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 764 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
485
WUUS54 KHGX 221344
SVRHGX
TXC291-373-221415-
/O.NEW.KHGX.SV.W.0124.111122T1344Z-111122T1415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
744 AM CST TUE NOV 22 2011
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LIBERTY COUNTY IN SOUTHEAST TEXAS...
SOUTHERN POLK COUNTY IN SOUTHEAST TEXAS...
* UNTIL 815 AM CST
* AT 741 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CLEVELAND...AND MOVING EAST
AT 35 MPH.
* LOCATIONS IN THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE NOT
LIMITED TO TARKINGTON PRAIRIE AND ROMAYOR..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 3020 9503 3037 9511 3044 9497 3049 9485
3050 9486 3056 9475 3027 9466
TIME...MOT...LOC 1345Z 248DEG 31KT 3032 9496
$$1 follow-up statement
439
WWUS54 KHGX 221422
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
822 AM CST TUE NOV 22 2011
TXC291-373-221429-
/O.EXP.KHGX.SV.W.0124.000000T0000Z-111122T1415Z/
POLK TX-LIBERTY TX-
822 AM CST TUE NOV 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR LIBERTY AND POLK COUNTIES HAS
EXPIRED...
THE STORM THAT PROMPTED THE WARNING HAS SLIGHTLY WEAKENED AND IS NOT
CURRENTLY CONSIDERED SEVERE. NORTHEAST PORTIONS OF LIBERTY COUNTY
CAN STILL EXPECT LOCALLY HEAVY DOWNPOURS AND SOME WIND GUSTS TO 50
MPH. WE WILL CONTINUE TO MONITOR THIS STORM.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 3020 9503 3037 9511 3044 9497 3049 9485
3050 9486 3056 9475 3027 9466
TIME...MOT...LOC 1344Z 248DEG 31KT 3031 9497
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 22, 5:41 AM CST, 2 hours 3 minutes earlier.
Area forecast discussion, Nov 22, 5:41 AM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
541 AM CST TUE NOV 22 2011
.AVIATION...
MVFR CEILINGS/VISIBILITIES CAN BE EXPECTED AS SHRA/TSRA ASSOCIATED
WITH A COLD FRONT MOVE THROUGH SOUTHEAST TEXAS TODAY. EXPECT S/SW
WINDS TO SHIFT TO THE NW AFTER THE FRONT MOVES THROUGH THE TAF SITES.
AREA SHOULD CLEAR OUT FROM NORTHWEST TO SOUTHEAST LATER THIS MORNING
THROUGH EARLY THIS EVENING. VFR AND SKC TONIGHT. 42
&&
.PREV DISCUSSION... /ISSUED 352 AM CST TUE NOV 22 2011/
DISCUSSION...
A LINE OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A COLD FRONT
LIES JUST TO THE NORTH OF OUR REGION THIS MORNING. THE COLD FRONT
CURRENTLY STRETCHES ALONG A LINE FROM KERRVILLE TO HEARNE TO
LONGVIEW WITH SHOWERS AND THUNDERSTORMS EXTENDING FROM THE HILL
COUNTRY NORTHEASTWARD INTO SOUTHERN ARKANSAS. THIS ACTIVITY SHOULD
BEGIN TO MOVE INTO OUR REGION OVER THE NEXT HOUR OR SO WITH THE
FRONT MOVING INTO OUR NORTHERN COUNTIES BY SUNRISE AND APPROACHING
THE HOUSTON METRO AREA AROUND MIDDAY. PRECIPITATION TOTALS WITH
THIS EVENT SHOULD AVERAGE BETWEEN ONE HALF AND ONE INCH OF
RAINFALL...WITH THE HIGHER VALUES ACROSS OUR NORTHEASTERN COUNTIES.
MAIN QUESTION FOR TODAY REMAINS THE POTENTIAL FOR ANY SEVERE
WEATHER. SPC HAS OUTLOOKED MOST OF THE REGION IN SLIGHT RISK FOR
TODAY. MODEL SOUNDINGS DO SHOW SOME DECENT INSTABILITY ACROSS THE
CENTRAL PORTION OF THE CWA LATER THIS MORNING WITH CAPE VALUES
BETWEEN 1500-1700 J/KG AND LI VALUES OF -3 TO -5. SHEAR LOOKS TO
BE A BIT OVERDONE AS SURFACE WINDS ARE GENERALLY OUT OF THE SOUTH
THIS MORNING AND NOT BACKED AS STRONG AS THE MODEL FORECASTS.
STILL...IT DOES APPEAR THAT THERE WILL BE AT LEAST SOME THREAT OF
DAMAGING WINDS WITH THE STRONGER THUNDERSTORMS TODAY AND WILL
HIGHLIGHT THIS IN THE HWO.
COOLER AND DRIER AIR MOVES INTO THE REGION IN THE WAKE OF THE
FRONT. THANKSGIVING DAY LOOKS TO BE PLEASANT ACROSS THE REGION
WITH MOSTLY SUNNY SKIES AND HIGHS IN THE LOW TO MID 70S. MOISTURE
RETURN WILL BEGIN LATE THURSDAY AHEAD OF ANOTHER UPPER TROUGH THAT
WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THE
REGION ON SATURDAY. DRIER AND COOLER CONDITIONS ARE EXPECTED SUNDAY AND
MONDAY WITH A REINFORCING SHOT OF COOLER AIR ARRIVING BY MIDWEEK.
38
MARINE...
WITH THE COLD FRONT MOVING INTO THE NORTHERN PORTIONS OF SOUTHEAST
TEXAS EARLY THIS MORNING...WINDS/SEAS HAVE BEGUN TO WEAKEN DUE TO A
WEAKENING PRESSURE GRADIENT. WILL CARRY CAUTION FLAGS FOR OFFSHORE
WATERS UNTIL MID MORNING IN CASE WINDS/SEAS DIMINISH SLOWER THAN
ANTICIPATED. WE WILL PROBABLY NEED POST FRONTAL CAUTION AND/OR
ADVISORY FLAGS FOR THE 00-60 NM WATERS BEGINNING AROUND/AFTER MIDNIGHT
TONIGHT. EXPECT ALL FLAGS TO BE LIFTED BY WEDNESDAY AFTERNOON AS
HIGH PRESSURE SETTLES INTO THE AREA. ONSHORE WINDS RETURN BY
THURSDAY NIGHT AND THEN STRENGTHEN TO CAUTION/ADVISORY LEVELS ON
FRIDAY UNDER A TIGHTENING PRESSURE GRADIENT. CAUTION/ADVISORY FLAGS
WILL REMAIN UP AHEAD OF THE NEXT COLD FRONT THAT IS EXPECTED TO MOVE
THROUGH THE WATERS ON SATURDAY. STRONG HIGH PRESSURE BUILDING IN
BEHIND THIS STRONG FRONT WILL BRING MUCH COLDER TEMPERATURES ACROSS
THE WATERS...AND WINDS/WIND GUSTS COULD GET CLOSE TO OR EVEN EXCEED
GALE FORCE BY SATURDAY NIGHT. ROUGH WINDS AND SEAS CAN BE EXPECTED
THROUGH SUNDAY. 42
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 74 49 71 48 74 / 60 10 0 0 0
HOUSTON (IAH) 79 51 73 50 76 / 60 10 0 0 0
GALVESTON (GLS) 77 58 73 60 73 / 60 20 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 9 AM CST THIS MORNING
FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT 20 TO 60 NM.
&&
DISCUSSION...38
AVIATION/MARINE...42Hazardous weather outlook, Nov 22, 4:01 AM CST, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 401 AM CST TUE NOV 22 2011 TXZ163-164-176>179-195>200-210>214-226-227-235>238-231015- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 401 AM CST TUE NOV 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE SOUTHWARD THROUGH THE REGION DURING THE DAY TODAY. A FEW OF THESE THUNDERSTORMS COULD BE STRONG TO SEVERE WITH DAMAGING WINDS AND ISOLATED TORNADOES THE PRIMARY THREAT. RAINFALL AMOUNTS WILL AVERAGE BETWEEN ONE HALF AND ONE INCH WITH ISOLATED TOTALS OF UP TO TWO INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED ON SATURDAY AS AN UPPER LEVEL TROUGH MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING THROUGH THE EARLY EVENING HOURS.
In the hours before
Special weather statement, Nov 22, 6:33 AM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
633 AM CST TUE NOV 22 2011
TXZ179-221300-
POLK-
633 AM CST TUE NOV 22 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 628 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WEST CENTRAL POLK COUNTY...MOVING NORTHEAST
AT 45 MPH.
FUNNEL CLOUDS...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...MOSCOW...LEGGETT AND
SEVEN OAKS.
GUSTY WINDS MAY CAUSE SMALL TREE BRANCHES TO BE BROKEN...AND
UNSECURED OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE
OR NON-CONVERTIBLE AUTOMOBILE UNTIL THIS STORM HAS PASSED.
LAT...LON 3068 9506 3069 9507 3084 9515 3114 9480
3112 9478 3110 9468 3103 9463 3102 9465
3079 9460
TIME...MOT...LOC 1233Z 245DEG 37KT 3080 9502Special weather statement, Nov 22, 7:42 AM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
742 AM CST TUE NOV 22 2011
TXZ179-199-200-213-221445-
HARRIS-LIBERTY-MONTGOMERY-POLK-
742 AM CST TUE NOV 22 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 741 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM AROUND SEGNO TO
CLEVELAND TO NE CANEY...MOVING EAST AT 40 MPH. A WIND GUST OF 52
MPH WAS RECORDED IN CONROE WITH THESE STORMS.
FUNNEL CLOUDS AND WINDS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...TARKINGTON PRAIRIE...
SEGNO...ROMAYOR...PORTER...NEW CANEY...MOSS HILL...LAKE HOUSTON
DAM...SPRING...PLUM GROVE...LIBERTY...KINGWOOD...KENEFICK...HUMBLE...
HARDIN...DEVERS...DAYTON LAKES AND DAYTON.
GUSTY WINDS MAY CAUSE SMALL TREE BRANCHES TO BE BROKEN...AND
UNSECURED OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE
OR NON-CONVERTIBLE AUTOMOBILE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 2993 9444 2988 9513 2999 9553 3068 9458
3049 9453 3049 9472 3013 9461 3011 9445
TIME...MOT...LOC 1341Z 312DEG 36KT 3068 9453 2991 9541The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 11:28 PM CST | Small Craft Advisory | HGX | 5 hr | |
| Nov 22, 6:33 AM CST | Special Weather Statement | HGX | Polk | 27 min |
| Nov 22, 7:42 AM CST | Special Weather Statement | HGX | Liberty | 63 min |
| Nov 22, 8:23 AM CST | Special Marine Warning | HGX | 52 min | |
| Nov 22, 8:35 AM CST | Special Marine Warning | HGX | 85 min | |
| Nov 22, 10:31 AM CST | Special Marine Warning | HGX | 89 min | |
| Nov 22, 3:04 PM CST | Small Craft Advisory | HGX | 15 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.